Hail, Vernon
- When
- April 24, 6:54 PM CST
- Where
- Vernon County, Harwood
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.950, -94.167
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 24, 5:30 PM CST, 1 hour 24 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 630 PM CDT MON APR 24 2006 .UPDATE...SOUTHEAST KANSAS ZONES UPDATED TO INCLUDE SPC SEVERE THUNDERSTORM WATCH. ALSO TWEAKED FLASH FLOOD WATCH FOR SOUTHEASTERN KANSAS/SOUTHWESTERN MISSOURI FOR THIS EVENING AS THE NEXT LINE MOVES INTO OUR WESTERN ZONES. GCC && .PREV DISCUSSION...240 PM. MESOSCALE CONVECTIVE COMPLEX BEGAN IMPACTING PARTS OF EXTREME SOUTHWEST MISSOURI EARLY THIS AFTERNOON WITH A FEW HAIL OBSERVATIONS RELAYED TO THE NWS. THE CLOUD SHIELD FROM THIS COMPLEX OF STORMS HAS KEPT THE AIRMASS OVER ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS RATHER STABLE. THIS MAY LIMIT SEVERE POTENTIAL FOR TONIGHTS EXPECTED STORMY WEATHER AS A SURFACE LOW PRESSURE SYSTEM SHIFTS EAST ACROSS SOUTHERN MISSOURI...WHILE AN ATTENDING COLD FRONT FORCES ANOTHER BAND OF SHOWERS AND THUNDERSTORMS. COVERAGE...TIMING...AND RAINFALL AMOUNTS ASSOCIATED WITH TONIGHTS ACTIVE WEATHER WERE THE MAIN FORECAST CHALLENGES TODAY. SURFACE LOW PRESSURE IS STRENGTHENING ACROSS OKLAHOMA THIS AFTERNOON IN RESPONSE TO THE EASTWARD PROGRESSION OF LARGE UPPER CYCLONE OVER THE ROCKY MOUNTAINS. NEARLY 100 PERCENT RAIN CHANCES EXIST FOR ALL AREAS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS TONIGHT. WILL GO WITH 90 POPS THROUGH THE OVERNIGHT PERIOD AS A LARGE ROUND OF SHOWERS AND STORMS ROLLS THROUGH WITH THE COLD FRONT. WITH THE SLOPE OF THE COLD FRONT...POST FRONTAL PRECIPITATION IS LIKELY...THEREFORE...LINGERING RAIN WILL FOLLOW THE FRONTAL PASSAGE THROUGH TOMORROW MORNING...ESPECIALLY IN SOUTH CENTRAL MISSOURI. ONGOING FORECAST HANDLED THIS WELL...AND MADE NO CHANGES TO WEATHER AND POPS. DUE TO LOCALIZED AREAS OF FLOODING THAT HAS OCCURRED ACROSS WESTERN MISSOURI AND SOUTHEAST KANSAS...A FLASH FLOOD WATCH HAS BEEN POSTED FOR THESE AREAS TONIGHT. LOOK FOR AN ADDITIONAL QUARTER TO ONE INCH OF RAIN ACROSS MANY AREAS TONIGHT AND EARLY TOMORROW MORNING. LONG TERM (WEDNESDAY - SUNDAY)... A COOL AND DRY CANADIAN AIRMASS SPREADS ACROSS THE REGION THROUGH FRIDAY. MEANWHILE THE FRONT EDGE OF THIS AIRMASS SURGES ALL THE WAY INTO THE SOUTHERN GULF OF MEXICO...DRYING OUT THE SOURCE REGION. THIS MAY DAMPEN RAIN CHANCES INTO THE WEEKEND AS ANOTHER EAST TO WEST BOUNDARY IS FORECAST BY THE GFS TO STALL OUT SOMEWHERE ACROSS THE CENTRAL PLAINS AND INTO THE LOWER MISSOURI RIVER VALLEY. IF MOISTURE CAN RETURN SOON ENOUGH...THEN PRECIP CHANCES WILL NEED TO BE INCREASED FOR NEXT WEEKEND. AS FAR AS TEMPERATURES ARE CONCERNED...I REMAINED CLOSE TO MEX GUIDANCE...BUT MAYBE A DEGREE OR TWO WARMER ON AN AFTERNOON BASIS. WITH THE DRIER AIRMASS SPREADING IN...COOLER NIGHTS WILL BE WELCOMED WITH LOWS IN THE 40S AND 50S THROUGH THE WEEK. SOUTHERLY WINDS RETURN BY FRIDAY...WARMING LOWS IN THE UPPER 50S AND MAYBE EVEN LOWER 60S BY NEXT WEEKEND. CRAMER && .AVIATION... FOR THE 00Z TAFS...VERY COMPLICATED AVIATION FORECAST THE NEXT 6 TO 12 HOURS AS A SERIES OF THUNDERSTORMS MOVES ACROSS THE AREA...THEN WINDS SHIFT TO THE NORTHWEST TOWARD SUNRISE...THEN IFR CEILINGS DEVELOP. HAVE INCLUDED MVFR/IFR CEILINGS AND/OR VISIBILITIES AT KJLN AT THE START AS THUNDERSTORMS (SOME HEAVY/STRONG) MOVE INTO THE AREA BY 00/01Z. HAVE KEPT A TEMPO PERIOD OF HEAVY RAINFALL/THUNDERSTORMS FOR THE FIRST 3 HOURS AS NUMEROUS THUNDERSTORMS EXTEND SOUTHWEST ACROSS NORTHEAST OKLAHOMA. HAVE ADJUSTED KSGF FOR THE SAME SCENARIO...BUT HAVE SOME LIMITATION DUE TO A STRENGTHENING CAP/RESIDUAL DRIER AIR FROM DECAYING THUNDERSTORM COMPLEX THAT MOVED THROUGH EARLIER TODAY. (WILL ADJUST IF NECESSARY BY 02Z) A WIND SHIFT IS LIKELY BETWEEN 6/12Z...WHICH WILL DECREASE THE OVERALL LCL HEIGHTS...AND IFR CEILINGS BY SUNRISE. NOT MUCH CHANGE IN THE OVERALL CEILINGS AS A SHALLOW...BUT MOIST LAYER UP TO H90 WILL CONTINUE THROUGH THE AFTERNOON. JLT && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH THROUGH 6 AM TUESDAY ALONG AND WEST OF AN OSCEOLA TO MOUNT VERNON LINE. KS...FLASH FLOOD WATCH THROUGH 6 AM TUESDAY CHEROKEE...BOURBON AND CRAWFORD COUNTIES. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 618 PM CDT MON APR 24 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-252330- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 618 PM CDT MON APR 24 2006 ...SEVERE THUNDERSTORM WATCH NUMBER 246 THROUGH MIDNIGHT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CONTAINING WIND GUSTS IN EXCESS OF 60 MPH...HAIL UP TO THE SIZE OF QUARTERS...AND FREQUENT CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: AREAS OF EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI ALONG AND WEST OF HIGHWAY 71 FROM CASSVILLE TO BUTLER THIS EVENING. OTHER SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. DISCUSSION: A LINE OF MODERATE TO SEVERE THUNDERSTORMS CURRENTLY IN NORTH CENTRAL OKLAHOMA AND SOUTH CENTRAL KANSAS WILL MOVE INTO EASTERN KANSAS AND SOUTHWESTERN MISSOURI THIS EVENING. THUNDERSTORMS ARE EXPECTED TO BECOME MARGINALLY SEVERE IN THIS AREA...WITH HAIL UP TO THE SIZE OF QUARTERS...AND WIND GUSTS IN EXCESS OF 60 MPH POSSIBLE. FOR THE REST OF THE OUTLOOK AREA...AN AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT IS EXPECTED TO PUSH ACROSS THE REGION THIS EVENING AND OVERNIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL IMPACT THE AREA AND SOME OF THESE STORMS WILL LIKELY BECOME SEVERE. AT THIS TIME...IT APPEARS AS THOUGH LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY HAZARDS WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE TUESDAY MORNING BUT SEVERE WEATHER IS NOT EXPECTED. ANOTHER CHANCE OF THUNDERSTORMS WILL ARRIVE FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY 800 PM THIS EVENING ACROSS SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 337 PM CDT MON APR 24 2006 MOZ104-105-242100- OZARK-TANEY- 337 PM CDT MON APR 24 2006 ...SIGNIFICANT WEATHER ALERT CONTINUES FOR OZARK AND TANEY COUNTIES UNTIL 400 PM CDT... AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS EXTENDING FROM PROTEM TO THEODOSIA...MOVING EAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS AS THEY MOVE ACROSS THE PONTIAC AND GAINESVILLE AREAS THROUGH 4 PM. TERRY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 357 PM CDT MON APR 24 2006 MOZ104-105-242100- OZARK-TANEY- 357 PM CDT MON APR 24 2006 ...SIGNIFICANT WEATHER ALERT FOR OZARK AND TANEY COUNTIES WILL BE ALLOWED TO EXPIRE AT 400 PM CDT... AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER EXTREME SOUTHERN OZARK COUNTY AROUND PONTIAC. THE PORTION OF THE STORM MOST LIKELY TO PRODUCE HAIL IS EXPECTED WILL REMAIN SOUTH OF MISSOURI...OVER MARION AND BAXTER COUNTIES IN ARKANSAS...WITH ONLY HEAVY RAINFALL AFFECTING SOUTHERN OZARK AND EVENTUALLY SOUTHERN HOWELL COUNTIES. TERRY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 537 PM CDT MON APR 24 2006 KSZ073-097-101-250500- BOURBON KS-CHEROKEE KS-CRAWFORD KS- 537 PM CDT MON APR 24 2006 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 246 IN EFFECT UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING AREAS IN KANSAS THIS WATCH INCLUDES 3 COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD THIS INCLUDES THE CITIES OF...BAXTER SPRINGS...COLUMBUS... FORT SCOTT AND PITTSBURG. TERRY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
742 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL 4 E BAXTER SPRINGS 37.02N 94.66W
04/24/2006 E0.75 INCH CHEROKEE KS AMATEUR RADIO
DIME SIZE HAIL
&&
SCHULTZSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 743 PM CDT MON APR 24 2006 MOZ088-093-250145- JASPER-NEWTON- 743 PM CDT MON APR 24 2006 ...SIGNIFICANT WEATHER ALERT FOR JASPER AND NEWTON COUNTIES UNTIL 845 PM CDT... AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR I-44 NEAR MILE MARKER 0...OR NEAR GALENA... AND MOVING EAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. GCC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 751 PM CDT MON APR 24 2006 MOZ066-067-250145- ST. CLAIR-VERNON- 751 PM CDT MON APR 24 2006 ...SIGNIFICANT WEATHER ALERT FOR ST. CLAIR AND VERNON COUNTIES UNTIL 845 PM CDT... AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SCHELL CITY...OR 12 MILES SOUTHEAST OF RICH HILL...AND MOVING EAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. GCC
The Pleasant Hill radar (KEAX), 96 km away, was scanning. The volume nearest the first event began at 00:55 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504674.